Alert archive / Utah / Wind Advisories in 2008

Wind Advisory 25, NWS Salt Lake City, UT

October 10, 2008

NWS Salt Lake City, UT issued this wind advisory at Oct 10, 2008, 4:18 AM MDT. It took effect at Oct 10, 2008, 10:00 AM MDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Oct 10, 2008, 4:18 AM MDT (10:18 UTC)
In effect from
Oct 10, 2008, 10:00 AM MDT
Expired
Oct 10, 2008, 8:00 PM MDT
In force
10 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KSLC 101018
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
418 AM MDT FRI OCT 10 2008


.STRONG PACIFIC STORM SYSTEM WILL DEEPEN OVER THE WESTERN GREAT
BASIN TODAY INTO SATURDAY. STRONG SOUTHWEST WINDS WILL PRECEDE
THIS SYSTEM AND THE ASSOCIATED COLD FRONT.

UTZ013-020-021-102100-
/O.NEW.KSLC.WI.Y.0025.081010T1600Z-081011T2100Z/
SAN RAFAEL SWELL-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-
418 AM MDT FRI OCT 10 2008

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 3 PM MDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 3 PM MDT
SATURDAY. THIS ADVISORY INCLUDES SOUTH CENTRAL AND EAST CENTRAL
PORTIONS OF UTAH.

STRONG SOUTHWEST WINDS WILL DEVELOP RAPIDLY THIS MORNING AS A
MAJOR STORM SYSTEM DEVELOPS OVER THE WESTERN GREAT BASIN.
SOUTHWEST WINDS WILL INCREASE TO 25 TO 40 MPH WITH GUSTS OVER 45 MPH.
WINDS WILL CONTINUE AT THESE SPEEDS THROUGH LATE SATURDAY MORNING
OVER WESTERN KANE COUNTY BUT CONTINUE INTO THE AFTERNOON OVER
EASTERN PORTIONS OF EMERY...WAYNE AND GARFIELD COUNTIES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
1 follow-up statement
000 
WWUS75 KSLC 102149
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
349 PM MDT FRI OCT 10 2008

.STRONG PACIFIC STORM SYSTEM WILL DEEPEN OVER THE WESTERN GREAT
BASIN TODAY INTO SATURDAY. STRONG SOUTHWEST WINDS WILL PRECEDE
THIS SYSTEM AND THE ASSOCIATED COLD FRONT.

UTZ013-020-021-110200-
/O.EXT.KSLC.WI.Y.0025.000000T0000Z-081011T0200Z/
SAN RAFAEL SWELL-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-
349 PM MDT FRI OCT 10 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM MDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM MDT THIS EVENING.
THE ADVISORY IS IN EFFECT FOR THE SAN RAFAEL SWELL...SOUTH CENTRAL
UTAH...GLEN CANYON RECREATION AREA AND LAKE POWELL. 

STRONG SOUTHWEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS WILL
CONTINUE ACROSS PORTIONS OF SOUTHERN UTAH THIS AFTERNOON AND
EVENING. WINDS ARE EXPECTED TO DECREASE LATER THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Oct 9, 8:52 PM MDT, 7 hours 26 minutes earlier.

Area forecast discussion, Oct 9, 8:52 PM MDT, 7 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
852 PM MDT THU OCT 9 2008

.SYNOPSIS...A COLD UPPER TROUGH MOVING THROUGH THE PACIFIC NORTHWEST
WILL FORM A DEEP LOW OVER THE GREAT BASIN BY EARLY FRIDAY. THIS LOW
MOVE LITTLE THROUGH SATURDAY THEN SLOWLY LIFTS OUT SUNDAY WITH
HIGH PRESSURE RETURNING FOR EARLY NEXT WEEK.

&&

.DISCUSSION...LONGWAVE TROUGH IN THE PROCESS OF
DEVELOPING AND EVOLVING INTO A CLOSED MID LEVEL CIRCULATION AT
THIS TIME ACROSS THE WESTERN CONUS. ASSOCIATED SURFACE FRONT
CURRENTLY STRETCHES ACROSS CENTRAL UT...AND WILL LIKELY REACH
CEDAR CITY OVERNIGHT BEFORE RETREATING BACK NORTH DURING THE DAY
FRIDAY. 100+KT 250MB JET EXTENDING ALONG THE DOWNSHEAR SIDE OF
THIS DEVELOPING TROUGH IS AIDING IN MID LEVEL FRONTOGENESIS...AND
COMBINED WITH A SLIGHTLY UNSTABLE AIRMASS ABOVE THIS FRONTAL
ZONE IS ALLOWING FOR A BAND OF VERY HIGH BASED SHOWERS ACROSS
CENTRAL/EASTERN UT THIS EVENING. GIVEN DRY BOUNDARY LAYER HOWEVER
IT APPEARS UNLIKELY MUCH IF ANY OF THIS PRECIPITATION WILL REACH
THE SURFACE.

OVERALL...THIS DRY BOUNDARY LAYER WILL LIKELY GREATLY LIMIT
PRECIPITATION ACROSS THE FORECAST AREA THROUGHOUT MUCH OF THE DAY
FRIDAY AS WELL. A STRONG JET CURRENTLY JUST OFF THE PACIFIC
NORTHWEST COAST WILL DIG ALONG THE BACK SIDE OF THIS DEVELOPING
TROUGH...HELPING TO DEEPEN AND EVENTUALLY CLOSE OFF A MID LEVEL
CIRCULATION OVER THE NORTHERN GREAT BASIN. ONCE THIS LOW BEGINS TO
MOVE EAST SATURDAY...PRECIPITATION CHANCES LOOK TO IMPROVE GREATLY
ACROSS THE FORECAST AREA...AS A WAVE DEVELOPS ALONG THE FRONTAL
BOUNDARY ACROSS SOUTHERN UT AND LIFTS NORTHEAST TOWARD EAST
CENTRAL/WEST CENTRAL CO. BY THIS TIME...MOISTURE IS FORECAST TO
HAVE WRAPPED BACK INTO NORTHERN UT...AND COMBINED WITH STRONG
FORCING ASSOCIATED WITH SURFACE-700MB WAVE SHOULD RESULT IN
WIDESPREAD PRECIPITATION MUCH OF THE DAY SATURDAY.
ADDITIONALLY...COLD AIR ON THE BACK SIDE OF THIS LOW SHOULD DROP
SNOW LEVELS TO THE VALLEY FLOOR ALONG THE I-15 CORRIDOR SOUTHWARD
TO CEDAR CITY DURING THE AFTERNOON. ALTHOUGH ACCUMULATIONS WILL
LIKELY REMAIN LIMITED THROUGH SATURDAY EVENING...ACCUMULATING
SNOWS ON FOLIATED TREES WITHIN THE VALLEYS MAY WELL RESULT IN A
SIGNIFICANT IMPACT ALONG THE URBAN CORRIDOR.

GFS/EC ARE SUGGESTING THE MID LEVEL TROUGH ELONGATES AS IT LIFTS
OUT OF THE REGION...WHICH WOULD KEEP THE MID LEVEL COLD POOL IN
PLACE ACROSS NORTHERN UT AND MAINTAIN THE CHANCE FOR SNOW INTO
SUNDAY. ADDITIONALLY...THERE IS SOME POTENTIAL FOR LAKE
EFFECT/ENHANCED SNOWFALL DOWNWIND OF THE GSL...AS LAKE=700MB
TEMPERATURE DIFFERENCE WILL BE MORE THAN SUITABLE. LIMITING
FACTORS WILL BE STRENGTH OF SHEAR AND LOW LEVEL MOISTURE AMONG
OTHERS.

ADDITIONALLY...THIS COLDER AIR WILL LIKELY RESULT IN A HARD FREEZE
SATURDAY NIGHT ACROSS MANY VALLEY LOCATIONS...WITH A HARD FREEZE
ALMOST CERTAIN SUNDAY NIGHT/MONDAY MORNING GIVEN CLEARING SKIES.

OVERALL GOING FORECAST LOOKS IN REASONABLE SHAPE...ALTHOUGH LATER
SHIFTS WILL NEED TO ADDRESS COVERAGE/TIMING OF WINTER WEATHER
HEADLINES.

&&

.AVIATION...SURFACE FRONT TO THE SOUTH OF THE KSLC TERMINAL WILL
MAINTAIN NORTHERLY WINDS THROUGH THE OVERNIGHT PERIOD. CEILINGS
WILL PREDOMINANTLY REMAIN ABOVE 6KFT...HOWEVER THERE IS A 20
PERCENT CHANCE THEY MAY TEMPORARILY DROP BELOW THIS LEVEL
OVERNIGHT AS VIRGA DEVELOPS NEARBY. THIS VIRGA MAY ALSO ENHANCE
WIND GUSTS AT THE TERMINAL.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.

&&

SEAMAN

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Oct 9, 6:46 AM MDT, 21 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
646 AM MDT THU OCT 9 2008

UTZ001>016-517-518-WYZ021-101300-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
646 AM MDT THU OCT 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

PARTLY CLOUDY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A COLD PACIFIC STORM SYSTEM WILL IMPACT THE ENTIRE REGION FRIDAY
NIGHT THROUGH SUNDAY. THE BRUNT OF THE STORM WILL BE SATURDAY WHEN
SNOW WILL FALL TO THE VALLEY FLOORS. ALTHOUGH SUBSTANTIAL SNOWS ARE
NOT EXPECTED AT THE LOWER ELEVATIONS EVEN MINOR AMOUNTS COULD BE
HAZARDOUS WHEN ACCUMULATING ON THE LEAVES THAT HAVE NOT FALLEN
YET. HIGH PRESSURE RETURNS MONDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

UTZ019>021-101300-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-
646 AM MDT THU OCT 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN UTAH.

.DAY ONE...TODAY AND TONIGHT

SUNNY...WINDY AND WARM TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AN APPROACHING STORM SYSTEM WILL CAUSE WINDS TO INCREASE MORE SO
FRIDAY WITH GUSTS OF 35-50 MPH POSSIBLE. TURNING MUCH COLDER
SATURDAY AND SUNDAY BEHIND THE COLD FRONT WITH SCATTERED RAIN
SHOWERS SATURDAY. HIGH PRESSURE RETURNS MONDAY.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 3:45 PM MDTWinter Storm WatchSLC14 hr
Oct 10, 3:45 PM MDTWinter Storm WarningSLC62 hr

Nearby

Wind Advisories in Utah, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.